[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1988

Acral Hyperkeratosis With Erythroderma

Author Affiliations

Indiana University Medical Center, Indianapolis

Arch Dermatol. 1988;124(1):125-126. doi:10.1001/archderm.1988.01670010089029
Abstract

REPORT OF A CASE  A 53-year-old woman with Down's syndrome was referred from a nursing home for evaluation of a severe diffuse rash. She had lived in the same institution for nine years. She had a seven-year history of a nonspecific dermatitis and dry skin. Four months previously, she had been treated with lindane lotion on two occasions with minimal benefit. Subsequently, betamethasone diproprionate was applied to the hands and elbows regularly with some improvement until one month previously, when her dermatitis worsened. One week prior to evaluation, a lotion containing triamcinolone acetonide was applied for two days. On the third day her hands became red and swollen. Heavy crusts formed "overnight" on the swollen areas. She developed a diffuse erythroderma within a few days. Allergic contact dermatitis was suspected, and the steroid lotion therapy was discontinued. At the time of our evaluation, her treatment consisted of clear water compresses

First Page Preview View Large
First page PDF preview
First page PDF preview
×